Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 20, 2006, 8:27 PM EDT for Strafford County, New Hampshire. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 8:27 PM EDT (00:27 UTC)
- Expired
- Jun 20, 2006, 9:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Strafford County, NH
The radar
The Portland,ME radar (KGYX), 95 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 210028
SVRGYX
NHC017-210100-
/O.NEW.KGYX.SV.W.0049.060621T0027Z-060621T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
827 PM EDT TUE JUN 20 2006
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STRAFFORD COUNTY IN CENTRAL NEW HAMPSHIRE...
* UNTIL 900 PM EDT
* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROCHESTER TO BARRINGTON...OR
ALONG A LINE EXTENDING FROM ROCHESTER TO NORTHWOOD...AND MOVING
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DURHAM BY 835 PM EDT...
SOMERSWORTH BY 840 PM EDT...
DOVER BY 845 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN MILTON. THESE
STORMS HAVE BEEN PRODUCING VIVID LIGHTNING...WHICH IS CAUSING
STRUCTURAL FIRES.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4335 7099 4320 7113 4317 7103 4310 7105
4309 7086 4324 7084
$$
HAYES1 follow-up statement
000
WWUS51 KGYX 210056
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
856 PM EDT TUE JUN 20 2006
NHC017-210106-
/O.EXP.KGYX.SV.W.0049.000000T0000Z-060621T0100Z/
STRAFFORD NH-
856 PM EDT TUE JUN 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STRAFFORD COUNTY
EXPIRES AT 900 PM EDT...
THE LINE OF THUNDERSTORMS THAT PROMPTED THE ISSUANCE OF THE SEVERE
THUNDERSTORM HAVE WEAKENED AND ARE EXITING THE COUNTY.
LAT...LON 4335 7099 4320 7113 4317 7103 4310 7105
4309 7086 4324 7084
$$
HAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:56 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 20, 2:56 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 256 PM EDT TUE JUN 20 2006 .SHORT TERM /TONIGHT AND WEDNESDAY/...COLD FRONT MOVG E THIS AFTERNOON. EXPECTED TO CROSS THE COAST LATE TONIGHT. THUNDERSTORMS ARE FIRING IN THE VERY UNSTABLE AIR. HAIL AND STRAIGHT LINE WIND DAMAGE ARE POSSIBLE WITH THESE STORMS. WATCH CONTINUES UNTIL 8 PM. EXPECT SHOWER ACTIVITY TO LINGER THROUGH THE EVENING HOURS. ONCE FRONT MOVES THROUGH CLEARING BEGINS. DRIER BUT STILL WARM DAY WED. USED A BLEND OF MAV/MET FOR HIGHS WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...NEXT SEVERE WEATHER DAY APPEARS TO BE ON FRIDAY. STRONG COLD FRONT WILL CROSS THE AREA WITH MODERATE WIND FIELD FRIDAY AFTERNOON. NEXT QUESTION IS HOW FAR SOUTH DOES CANADIAN HIGH BUILD INTO NEW ENGLAND. GUIDANCE AT THIS TIME SUGGESTS BAND OF CLOUDS AND PERIODS OF LIGHT RAIN MAY SETTLE JUST SOUTH OF OUR FORECAST AREA OVER THE WEEKEND. NORTHERN AREAS TO HAVE MORE SUN. BY MONDAY...FRONT ATTEMPTS TO LIFT NORTHWARD. WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR MONDAY INTO TUESDAY PERIOD. && .AVIATION...MVFR TO IFR IN SHOWERS AND THUNDERSTORMS THROUGH THE EVENING THEN CLEARING AND BECOMING VFR. && .MARINE...QUITE ON THE WATERS AFTER THE THUNDERSTORMS PASS THIS EVENING. THE SCA EXPIRED AT 3 PM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 20, 12:44 PM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1244 PM EDT TUE JUN 20 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-211645- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 1244 PM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR WESTERN MAINE AND MUCH OF NEW HAMPSHIRE AND THE ADJACENT COASTAL WATERS. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE IN A FEW STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE PHONE REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 20, 5:49 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 549 PM EDT TUE JUN 20 2006 NHZ002-003-005-007>009-202230- BELKNAP-MERRIMACK-NORTHERN GRAFTON-SOUTHERN COOS-SOUTHERN GRAFTON-SULLIVAN- 549 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...SULLIVAN COUNTY...MERRIMACK COUNTY...GRAFTON COUNTY AND COOS COUNTY THROUGH 630 PM EDT... AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF WENTWORTH... OR ABOUT 16 MILES NORTHWEST OF PLYMOUTH...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PIERMONT...ORANGE...LYME...HAVERHILL...DORCHESTER...WENTWORTH... HEBRON...GROTON...WARREN AND RUMNEY THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
Local storm report, Jun 20, 6:15 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
615 PM EDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG AUBURN 44.10N 70.23W
06/20/2006 ANDROSCOGGIN ME AMATEUR RADIO
QUARTER SIZED HAIL.
0545 PM TSTM WND DMG WESTBROOK 43.68N 70.37W
06/20/2006 CUMBERLAND ME AMATEUR RADIO
TREES DOWNED.
0555 PM TSTM WND DMG FALMOUTH 43.73N 70.24W
06/20/2006 CUMBERLAND ME AMATEUR RADIO
PENY SIZE HAIL.
&&
JOHNCSpecial weather statement, Jun 20, 6:24 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 624 PM EDT TUE JUN 20 2006 NHZ004-006-008-009-202315- BELKNAP-MERRIMACK-NORTHERN CARROLL-SOUTHERN CARROLL- 624 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...MERRIMACK COUNTY AND CARROLL COUNTY THROUGH 715 PM EDT... AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 17 MILES NORTHWEST OF FRANKLIN...OR ABOUT 14 MILES SOUTHWEST OF PLYMOUTH...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND FRANKLIN...TILTON...TILTON-NORTHFIELD...SANBORNTON... NORTHFIELD...MEREDITH...SANDWICH...MOULTONBOROUGH...LACONIA AND BELMONT THROUGH 715 PM EDT. AS THE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS MARBLE SIZED HAIL. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
Special weather statement, Jun 20, 6:32 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 632 PM EDT TUE JUN 20 2006 MEZ022-026>028-202330- COASTAL WALDO-INTERIOR WALDO-KNOX-LINCOLN- 632 PM EDT TUE JUN 20 2006 ...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY...KNOX COUNTY AND LINCOLN COUNTY THROUGH 730 PM EDT... AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING TOWARDS THE MAINE MID-COAST. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SEARSMONT...MORRILL...MONTVILLE...LIBERTY...BROOKS...WALDO... SWANVILLE AND MONROE THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. APFFEL
Local storm report, Jun 20, 6:38 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
638 PM EDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG CANAAN 43.65N 72.01W
06/20/2006 GRAFTON NH LAW ENFORCEMENT
TREES DOWNED.
&&
JOHNCSpecial weather statement, Jun 20, 7:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 738 PM EDT TUE JUN 20 2006 NHZ005-007-008-210030- MERRIMACK-SOUTHERN GRAFTON-SULLIVAN- 738 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK COUNTY AND GRAFTON COUNTY THROUGH 830 PM EDT... AT 738 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF ENFIELD TO 3 MILES WEST OF NEWPORT...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND UNITY...LEBANON...NEWPORT...GRANTHAM...ENFIELD... CROYDON...GOSHEN...S UNAPEE...NEWBURY AND SPRINGFIELD THROUGH 830 PM EDT. AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS MARBLE SIZED HAIL. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:38 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 37 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.